Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2000, 7:21 PM EDT for Baker County, Columbia County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 17, 2000, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 17, 2000, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Baker County, FL, Columbia County, FL
The radar
The Jacksonville radar (KJAX), 76 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:30 PM EDT | Thunderstorm Wind | Lake City, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246 WUUS52 KJAX 172322 SVRJAX FLC003-023-172345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 721 PM EDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BAKER COUNTY IN NORTHEAST FLORIDA NORTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 745 PM EDT * AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL BAKER COUNTY...OR ABOUT 13 MILES NORTHEAST OF LAKE CITY...MOVING NORTH AT 10 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:10 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 17, 7:10 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EDT SAT JUN 17 2000 ZONES...LOOKS LIKE DEJA VU ALL OVER AGAIN THE GULF SEA BREEZE FRONT HAS INTERSECTED THE ATLANTIC SEA BREEZE ALONG A LINE FROM OCF-GNV- AYS/AMG-VDI. AM NOT SURE THE NRN PORTION N OF AYS/AMG IS REALLY THE GULF SEA BREEZE OR JUST CONVERGENCE FROM THE LLVL SYNOPTIC FLOW. THE POINT IS MOOT AS THE ENTIRE ZONE HAS BECOME ACTIVE WITH STRONG TO PULSE SEVERE CONVECTION ALONG IT. HAVE VERIFIED THE WARNING FOR MARION COUNTY WITH QUARTER SIZE HAIL NEAR OCALA. MESO-ETA HIT THE NAIL RIGHT ON THE HEAD LAST NIGHT AND SEEMS TO BE DOING WELL THIS EVENING. RUC IS DOING A CREDIBLE JOB BUT SEEMS TO BE OVERDOING THE CONVECTIVE COVERAGE. WILL TRY TO BLEND THE TWO MODELS. BASED ON THESE MODELS AND LAST NIGHTS EXPERIENCE...BELIEVE THE CONVECTION WILL FIRE THROUGH 2-4 AM EDT AND WILL AMD THE ZONES ACCORDINGLY. MARINE...WELL LOOKING AT THE SKIDWAY R2 TOWER AND GRAYS REEF BUOY THE NOCTURNAL WIND SURGE DROPPED OFF RIGHT AROUND 5 AM YDA AM. A REPEAT EVENT IS COVERED BY THE CURRENT PACKAGE WITH 15 KT WINDS INDICATED TONIGHT. MESO-ETA USUALLY IS THE BEST MODEL AT PICKING IT UP BUT ISNT REALLY JUMPING ON IT THIS RUN. WILL STAY THE COURSE WITH THE CURRENT PACKAGE AND INDICATE 15 KNOT WINDS OVERNIGHT. .JAX... .GA...NONE. .FL...NONE. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:23 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 52 min |
| Jun 17, 7:57 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.